MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial report was received from distributor.Additional information was received from the patient (1feb2018, 7feb2018) and from the facility (6feb2018).Actual device used in this report was not received.Seventeen samples from the same lot number were received, tested and met specifications.End of report.
 
Event or Problem Description
A patient allegedly had a 9130 3m universal electrosurgical pad applied to her right buttocks prior to a radiofrequency back ablation procedure.During the procedure, the patient reported burning and pain on her right side.At the end of the procedure, the plate was removed and a burn was discovered.The patient allegedly experienced two second degree burns.One crescent shaped burn, approximately 1 ½" - 2 " long was located at the top portion of the electrosurgical pad.There was a second burn, located in the middle of the pad placement, about the size of a quarter.The patient was seen in a wound clinic two weeks after the event occurred.The areas were cleaned and scraped weekly.An antibiotic gel and daily dressing changes were used to treat the sites.The sites are now closed and healed but itching, scarring and discoloration remain at the sites.She also reported periodic discomfort when sitting.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7272042
Report Number2110898-2018-00018
Device Sequence Number11197947
Product Code GEI
UDI-Device Identifier50707387462562
UDI-Public50707387462562
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K974553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,user fac
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberN/A
Device Catalogue Number9130
Device Lot Number2020-02-CK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR